Mathematical Modelling and Numerical Simulation of Hepatitis B Viral Infection: The Case of Burkina Faso


  • Adama Kiemtore
  • Wenddabo Olivier Sawadogo
  • Fatima Aquel
  • Hamza Alaa
  • Kounpielime Sosthène Somda



Hepatitis B, mathematical model, basic reproduction number, stability analysis, global existence, Numerical simulation


Hepatitis is a viral infection that can cause inflammation of the liver and lead to severe liver damage and even death. The study of hepatitis in Burkina Faso is crucial for several reasons. Indeed, understanding the epidemiology of hepatitis in Burkina Faso can help develop effective prevention and control strategies, and its study can contribute to a better understanding of the global burden of the disease and the development of effective interventions in other parts of the world. To this aim, a new differential susceptibility and infectivity mathematical model of Hepatitis B transmission was developed in order to simulate the potential spread of the Hepatitis B virus in the population of Burkina Faso. Once the mathematical model is presented, the existence and uniqueness of non-negative solutions are proved. The model has a globally asymptotically stable disease-free equilibrium when the basic reproduction number R01 and a globally asymptotically stable endemic equilibrium when R0 > 1. The global asymptotic stability of the disease-free equilibrium has been studied using the Castillo Chavez method [5]. The Lyapunov function and the LaSalle invariance principle are used to prove the global asymptotic stability of the endemic equilibrium [26, 4, 18]. To simulate the proposed model, a Matlab numerical code has been developed. Numerical simulations are performed using data of Burkina Faso. The obtained numerical results confirm analytical results as well as the evolution of hepatitis B in Burkina Faso.






Nonlinear Analysis

How to Cite

Mathematical Modelling and Numerical Simulation of Hepatitis B Viral Infection: The Case of Burkina Faso. (2024). European Journal of Pure and Applied Mathematics, 17(1), 59-92.

Similar Articles

1-10 of 612

You may also start an advanced similarity search for this article.

Most read articles by the same author(s)